Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Headache and neck pain. Prescribed medicine for panic attack. Treatment to be done?

Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

default
Posted on Tue, 29 Jan 2013 in Headache and Migraines
Question: Hi,
This is XXXXXXX. My brother is having Neck pain and head ache from last one month and also he is having BP 130/90 ( He is using Metostartan 25 tablet from last 2 months once in a day) he consulted neuro physician few days back and he examined and he said that my brother is having Panic attack. And he gave two tablets 1. Etilite 0.5 daily 2 times 2. Petril Beta 20 daily one time at night. Shall i use Petril beta and Metro Prolol in same day? both tablets are same or different. Is Pani attack discese and wht is the treatment for that. How many date we need to use those tablets?
Can you please suggest a solution.
Content of Etilite 0.5 is Etizolam (daily 2 times)
Content of Petril Beta 20 is Clonazepam and Proplanolol Hydrochloride (Daily one time at Night)
Content of Metostarton 25 is Metoprolol (Daily one time Morning )
Regards,
XXXXXXX
doctor
Answered by Dr. Jonas Sundarakumar 9 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

Panic disorder is a type of anxiety disorder where the person has sudden bouts of intense anxiey. This anxiety can be manifeste as psychological symptoms (like fearfulness, tension, fear of death, negative thoughts, etc.) or as physical symptoms (palpitations, chest tightness, sweating, breathing difficulty, dizziness, headache, churning sensation in the stomach, etc.)

The treatment for panic disorder is with medication or psychological therapies. First line treatment is with SSRI anti-anxiety agents. Other anti-anxiety medication - like benzodiazepines (e.g. Clonazepam) can be used on a short-term basis to quickly control the symptoms. Beta blocker medication (like propranolol, Metaprolol, etc.) are often prescribed to treat the physical symptoms of panic disorder.

Regarding your brother's current medication...
- Both Metoprolol and Propranolol (found in Petril Beta) are Beta blocker medication. They can be used both for the treatment of hypertension (high BP) as well as for panic attacks. Since both medication belong to the same category and can lower the BP, it is better to use them with caution. I would advise you to recheck with the doctor, specifically telling him that your brother is already on Metoprolol.
- Similarly, both Etizolam and Clonazepam are similar medication belonging to the benzodiazepine class, and I would not personally recommend two benzodiazepines at the same time.

Regarding the duration of medication, firstly, it has to be remembered that benzodiazepines should be used only on a short term basis, since there is a chance of developing habituation and withdrawal symptoms on stopping. If other non-addictive anti-anxiety agents like SSRIs are prescribed, they are recommended for a period of 3 to 6 months, after which the patient has to be re-evaluated, and if he is symptom-free, then the medication can be gradually reducaed and stopped.

My advise to you would be to see a psychiatrist, so that your brother can have a proper psychological assessment and if the diagnosis of panic disorder is confirmed, then appropriate medication can be started.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Treatment/Therapy

Recent questions on  Withdrawal symptoms?

doctor1 MD

My Implanon expired in June of this year and now I'm experiencing pregnancy symptoms such as fatigue nausea sore breast acne headaches weight gain and made swings I am aware that birth-control withdrawal can mimic the symptoms I would only be for five weeks if I am in fact pregnant my periods resumed in August should I get a blood test or is this just withdrawal symptoms?

doctor1 MD

I have been taking 0.5 mg of Klonopin BID for 22yrs. Dr wants me to get off so decreased my PM med to 0.25 Had some trouble sleeping at first, some vague side effects, then after 2 months, was decreased to 0.25 AM also. Foggy head, lethargic, not able to think straight. Saw him today & he said withdrawal from small dose would not have these effects & advised blood work with Internist for thyroid or anemia. I feel crazy. Don t the Dr know the withdrawal symptoms?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I am a 68 year old woman who has been taking 40 mg of Vyvanse once a day for ADD for about 5 years now. A few months ago I began to experience elevated blood pressure, a tic of lip-smacking and lip sucking, and intermittant whiteness of my fingertips. I have researced on line and seen that all of these symptoms may be caused by this drug, although the last 2 are very rare. I have learned that my age and the long duration of my taking Vyvanse may be a big factor in these symptoms appearing now. I have been trying to find an appropriate doctor who can answer my questions about how to go about safely stopping the taking of this drug. To date 4 doctors (neurologists of various types) have told me that they do not treat this problem. My primary care doctor has recommended 2 of the 4 that have turned me down. He did however give me a 1 month prescription for a lowered dosage of Vyvanse @ 20 mg and I have been taking that now for 5 days. I am experiencing withdrawal symptoms which I expected and am very willing to endure to get this drug out of my system and hopefully get the unpleasant side effects to diminish and even more hopefuly to go away entirely. Can you tell me if I am on a good course of action and if I am going about this transition in a safe manner?

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...

doctor1 MD

For the past couple of months i've had a lung and breathing problem, bad wheezing, unable to get air - not sure if it is allergies or asthma, symptoms are worsened at night, sometimes producing phlem when coughing (bright yellow / some brown) but generally not much mucus production, just clogged airways.

In the past couple of days it's been a lot worse
Last night it was very bad, I got panicky and went to an urgent care center

The doctor after listening to my lungs said they thought i most likely had an asthma attack

They then prescribed 60mg daily of prednisone for one week, and an albutoral inhaler.

Yesterday I started amoxicillin (500mg capsules). I took one in the morning, and one at about 7PM before i went to the urgent care center, but did not take a dose last night as advised by the doctor.

The doctor there told me (after prescribing the prednisone and inhaler) to discontinue the amoxicillin completely

I said i was coughing up bright yellow mucus with some brown, they said that doesn't mean infection, and just stop taking the amoxicillin, and start the prednisone and inhaler

I am not sure if i should discontinue the antiobiotics, and if I will need to ween myself off of the prednisone, as i've heard there can be withdrawal symptoms.

I currently have no insurance and don't have a doctor, and am very confused to what to do .. I just want to get better, and am not sure what the wisest decision is

thanks for taking time out to read this